Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Plate design for minimum weight

Author: R. T. Shield
Journal: Quart. Appl. Math. 18 (1960), 131-144
MSC: Primary 73.00
DOI: https://doi.org/10.1090/qam/112409
MathSciNet review: 112409
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A discussion of the equations determining the minimum weight design of transversely loaded sandwich plates is given. By means of an inverse method, the solution for an elliptical plate clamped around its edge is derived.

References [Enhancements On Off] (What's this?)

  • [1] W. Prager, Minimum weight design of plates, De Ing. 48, 1-2 (1955)
  • [2] H. G. Hopkins and W. Prager, Limits of economy of material in plates, J. Appl. Mech. 22, 372-374 (1955)
  • [3] W. Freiberger and B. Tekinalp, Minimum weight design of circular plates, J. Mech. Phys. Solids 4, 294-299 (1956) MR 0080466
  • [4] E. T. Onat, W. Schumann and R. T. Shield, Design of plates for minimum weight, J. Appl. Math. Phys. (ZAMP) 8, 485-499 (1957) MR 0093198
  • [5] W. Prager and R. T. Shield, Minimum weight design of circular plates under arbitrary loading, Brown University Technical Report DA-4564/4 (1958). J. Appl. Math. Phys. (ZAMP) 10, 421-426 (1959) MR 0108938
  • [6] H. G. Hopkins and W. Prager, The load-carrying capacities of circular plates, J. Mech. Phys. Solids 2, 1-13 (1953) MR 0057735
  • [7] D. C. Drucker and R. T. Shield, Design for minimum weight, Proc. 9th Intern. Congr. Appl. Mech., Brussels 1956
  • [8] D. C. Drucker and R. T. Shield, Bounds on minimum weight design, Quart. Appl Math. 15, 269-281 (1957) MR 0090269
  • [9] R. T. Shield, On the optimum design of shells, Brown University Technical Report DA-4564/3 (1958). To appear in J. Appl. Mech. MR 0112410
  • [10] D. C. Drucker, W. Prager and H. J. Greenberg, Extended limit design theorems for continuous media, Quart. Appl. Math. 9, 381-389 (1952) MR 0045573

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.00

Retrieve articles in all journals with MSC: 73.00

Additional Information

DOI: https://doi.org/10.1090/qam/112409
Article copyright: © Copyright 1960 American Mathematical Society

American Mathematical Society